MAUDE Adverse Event Report: SYNTHES GMBH COMPRESSION/DISTRACTION HOLDING SLEEVE/3.0MM K-WIRE; INSTRUMENT, COMPRESSION

SYNTHES GMBH COMPRESSION/DISTRACTION HOLDING SLEEVE/3.0MM K-WIRE; INSTRUMENT, COMPRESSION
Catalog Number 03.111.024
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that 3mm k-wire distraction holding sleeve had metal stuck in the cannulation so was unusable during a distraction of the ulna - diaphyseal aclasia case performed on (b)(6) 2020.The cannulation of the instrument was blocked.Surgeon had to use 2.5mm k-wire and sleeve as an alternative.The surgeon was not able to use his desired choice of diameter for the k-wires due to this issue however it did not result in any adverse events for the patient.There was a fifteen (15) minute surgical delay however the case was finished successfully.The patient outcome is reported as well.During manufacturer's investigation of the returned two (2) distraction holding sleeves/3.0mm k-wire it was observed that the surface of the instruments are worn and deformed from frequent using as well as the bore are worn and deformed.This device condition was evaluated and determined to be reportable on (b)(6) 2020.This report is for one (1) compression/distraction holding sleeve/3.0mm k-wire.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the received devices are in an desolate condition.Especially the surface of the instruments are worn and deformed from frequent using as well as the bore are worn and deformed.After a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.End of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.Device history lot part # 03.111.024, lot # 2680036, manufacturing site: bettlach, release to warehouse date: 11.Feb.2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMPRESSION/DISTRACTION HOLDING SLEEVE/3.0MM K-WIRE
Common Device Name
INSTRUMENT, COMPRESSION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10985947
Report Number8030965-2020-09578
Device Sequence Number2684945
Product Code HWN
UDI-Device Identifier07611819375840
UDI-Public(01)07611819375840
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.024
Device Lot Number2680036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1